Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

On klavox and having diarrhoea. Feeling nauseous after eating. Is it a form of colitis infection?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
Hi I was on klavox for 7 days. On the 6th day i had sever watery diarrhea.... 6-10 times in one day until i took anti diarrhea medicine. That was 2 days ago. I havent had a bowel movement since taking the medicine so i do not know if i still have diarrhea. I also have some nausea, especially after eating, stomach ache and lots of belching. I would like to know if you think i have a form of colitis infection from the antibiotic.
Posted Fri, 22 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. Mayank Bhargava 10 hours later
Brief Answer: Hi, Welcome to XXXXXXX forum. Detailed Answer: Hi XXXX, Welcome to XXXXXXX forum. With the available described details, there appears to be possibility of partially controlled viral gastroenteritis. Presence of stomach ache, nausea, and controlled diarrhea favors the diagnosis. As such there is no correlation between colitis and used antibiotics. You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up. You should also go for complete hemogram, serum electrolytes, thyroid profile, liver function test. You should take complete antibiotic course, antispasmodics, probiotics and antiemetics under guidance of your treating doctor. Avoid milk and all milk related products. Take plenty of potassium rich diet like banana, coconut water and soft diet along with yogurt. Take care, Let me know your other associated query. wishing a speedy recovery. Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: On klavox and having diarrhoea. Feeling nauseous after eating. Is it a form of colitis infection? 9 hours later
Hi.... Like i mentioned before, i have not had a bowel movement in three days, i am very bloated and get even more when i eat or drink something. I feel like i will burst if i eat anything. So i eat crackers and water, which still make my stomach tight and bloated. All these things happened after finishing klavox. Should i just treat the syptoms or be more concerned about post antibiotic infection?
 
 
Answered by Dr. Mayank Bhargava 3 hours later
Brief Answer: Hi, Klavox contains Amoxycillin Detailed Answer: Hi, Abdominal bloating and heaviness with feeling of burst suggests gastroparesis (decreased gastrointestinal movement) and should be treated symptomatically. Any sort of gastrointestinal infection may cause disturbed gastrointestinal motility with feeling of decreased bowel movements. This should not be considered as side effect of Klavox and in fact, Klavox contains Amoxycillin and diarrhea may be a side effect. You should take prokinetics (which increases gastrointestinal motility ) for relief of your symptoms. If I am your treating doctor then I would like to advice you Levosulpiride 25 mg thrice in day. Best regards, Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: On klavox and having diarrhoea. Feeling nauseous after eating. Is it a form of colitis infection? 1 hour later
Where can i get this?
 
 
Answered by Dr. Mayank Bhargava 2 minutes later
Brief Answer: Hi, You should Detailed Answer: Hi, You should consult with local doctor and should get on written prescription. If Levosulpiride is not available then other prokinetics which may help you are: Itopride/ Cinitapride Sincerely, Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: On klavox and having diarrhoea. Feeling nauseous after eating. Is it a form of colitis infection? 3 minutes later
Will this go away on its own or with just taking a stool softner? I live in saudi arabia so getting what you recommended could be difficult. The doctors here say i have IBS, which i dont think. My food just stops or is slow passing through and this happened after completing klavox.
 
 
Answered by Dr. Mayank Bhargava 3 minutes later
Brief Answer: Hi XXXX, Detailed Answer: Hi XXXX, You can wait for the coming 2-3 days for self remission of symptoms. If your condition won't improve then you can go for above advised medication. Meanwhille, you should take small amount frequent meals, avoid oily foods and take plenty of water. Take care, Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: On klavox and having diarrhoea. Feeling nauseous after eating. Is it a form of colitis infection? 7 hours later
Ok.... The doctor prescribed Duspatalin (mebeverine hydrochloride)..... Slow release for 14 days, twice a day. Is this a type of prokinetic? Is it similar and will ir work the same as a prokinetic will? Will it relieve the bloating and constipation and get my system back to like it was pre-antibiotic ?
 
 
Answered by Dr. Mayank Bhargava 2 hours later
Brief Answer: Hi, Mebeverine is not a prokinetic and it won't he Detailed Answer: Hi, Mebeverine is not a prokinetic and it won't help in relief of abdominal bloating and constipation. This medicine is generally advised in Irritable bowel syndrome (IBS) and it may also cause constipation as its side effect. Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: On klavox and having diarrhoea. Feeling nauseous after eating. Is it a form of colitis infection? 3 days later
Did the antibiotics cause a problem gastrointestinally? What is causing the consipation, bloating and gas and how can i get rid of the constipation bloating and gas?
 
 
Answered by Dr. Mayank Bhargava 12 hours later
Brief Answer: Hi, As I have already mentioned Detailed Answer: Hi, As I have already mentioned that your present symptoms suggest partially treated gastroenteritis. Diarrhea is a side effect of amoxycillin not the constipation. As per my advice, you should take complete antibiotic therapy and prokinetics forrelief of your symptoms. Best regards, Dr. Mayank Bhargavai
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor